MAUDE Adverse Event Report: ACCELERATE DIAGNOSTICS, INC. ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT

ACCELERATE DIAGNOSTICS, INC. ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT
Model Number 10401008
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In response to uva's report, accelerate diagnostics reviewed the device's post-market surveillance data for (1) p.Aeruginosa ast, (2), ampicillin-sulbactam (sam) and (3) piperacillin-tazobactam (tzp).Using pearson's chi-squared test (p-value >0.05), it was determined that sam and tzp performance were not statistically different from the ast performance claimed in table 12-7 of the device's instructions for use (ifu).For p.Aeruginosa ast, four antimicrobials exceeded a <= 3% major error rate.These included, ceftazidime, cefepime, meropenem and piperacillin-tazobactam.The product ifu, table 11-3, contains limitations for ast with cefepime and ceftazidime, indicating a risk for major errors: "the following antimicrobial/organism combinations may produce a resistant result that can be found susceptible by the reference method.If critical to patient care, confirm these results with an alternate method." the current product ifu does not include limitations for piperacillin-tazobactam or meropenem.While overall performance claims for these antimicrobials were not statistically different from the ast performance claimed in the accelerate phenotest® bc kit ifu, accelerate diagnostics has chosen to add the following limitations to the ifu to ensure patient safety: "the following antimicrobial/organism combinations may produce a resistant result that can be found susceptible by the reference method.If critical to patient care, confirm these results with an alternate method: piperacillin/tazobactam / pseudomonas aeruginosa, meropenem / pseudomonas aeruginosa." additionally, the following footnotes will be added to table 12-7 in the ifu: "an increased rate of minor errors were observed for enterobacter spp and citrobacter spp with ceftazidime.An increased rate of minor errors were observed for enterobacter spp.And piperacillin-tazobactam." accelerate diagnostics has made improvements to the accelerate phenotest® bc kit ast assay for pae with the beta-lactams (ceftazidime, cefepime, piperacillin/tazobactam, meropenem, and aztreonam), and the company has provided evidence of safety and efficacy in a 510(k) submission currently under review by the fda (k192665).The ast assay modifications address the major error limitations for pae with cefepime and ceftazidime and also improve ast performance for pae with piperacillin/tazobactam and meropenem.
 
Event or Problem Description
Accelerate diagnostics has investigated the performance challenges reported by (b)(6) medical center in medwatch form 3500a, report (b)(4).Three performance concerns were reported.For the organism pseudomonas aeruginosa, uva reported ast minor errors with accelerate phenotest® bc kit resulting in overcalling of resistance for this organism, as compared to their standard of care method, sensititre.The antimicrobials for which this was observed were not specified by uva.For the antimicrobial, ampicillin-sulbactam, uva reported the accelerate phenotest® bc kit overcalled resistance as compared to sensititre.For the antimicrobial, piperacillin-tazobactam, uva reported the accelerate phenotest® bc kit overcalled resistance as compared to their standard of care, sensititre.

Brand Name
ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT
Common Device Name
ACCELERATE PHENO SYSTEM
Manufacturer (Section D)
ACCELERATE DIAGNOSTICS, INC.
3950 s. country club rd. #470
tucson, az
MDR Report Key9838624
Report Number3010671651-2020-00001
Device Sequence Number726711
Product Code PRH
UDI-Device Identifier00862011000314
UDI-Public00862011000314
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN160032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10401008
Device Catalogue Number10101018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;